MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 142122-09
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the relevant stent and delivery system lot showed no issues that were deemed related to the complaint investigation.Additional information was sought from the complaint site via multiple attempts however no response was provided.There were no angiographic images provided by the site.These are crucial in helping to identify a root cause.The device was returned for analysis.The device was received with the stent still within the delivery system, the distal tip of the device was fully retracted to the outer braid, with its bond seemingly still intact and in good condition, and the stroke length of the device was still present.A severe kink distal to the black strain relief was identified.The kink was examined under a microscope and there was damage noted to the outer braid and the inner shaft which resulted in the complete separation of the inner shaft into two separate parts on either side of the delivery system kink.The damage noted was thought to be due to the nature of the way the device was packaged for return, as the device was packaged in a specimen bag and this placed a severe angle on the delivery system at the point of the noted kink.The specimen bag that was used was not a component of the veryan returns kit.The outer braid showed signs of elongation.All bonds were checked and intact except for the outer braid to bifurcation hub bond which had separated.The bifurcation to the outer braid bond was checked and the presence of sanding marks and glue in the luer port indicated the device was manufactured as intended.The damaged inner shaft and outer braid were examined under the microscope.The stent that remained inside the delivery system could not be deployed due to the condition of the returned device.The investigation determined that the damages noted in the returned device were a result of the returns process.It could not be determined whether the severe kink seen in the complaint device originated prior to the returns process or was caused by the returns process.Despite multiple efforts (3) by veryan made to obtain additional information such as vessel conditions, procedural details, angiographic imaging, etc., a root cause could not be determined.The complaint was categorised as "insufficient information" and a cause category of "insufficient information" was assigned.It could not be established if the complaint was related to a deficiency of the device.
 
Event or Problem Description
On (b)(6) 2023, while using a 5.0 x 100 mm biomimics 3d (bm3d) stent, the stent shaft kinked upon trying to deliver the device to the target lesion.It was confirmed that the issue was experienced during the advancement of the device.The device was removed.There was no patient impact or issues reported.A 5.0 x 125 mm bm3d stent was used to continue the treatment.The complaint device was returned for analysis and the investigation was completed.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key18145390
Report Number3011632150-2023-00135
Device Sequence Number7512529
Product Code NIP
UDI-Device Identifier05391526850442
UDI-Public(01)05391526850442(17)240305(11)220805(10)0000164131
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Catalogue Number142122-09
Device Lot Number0000164131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown